Results 1 to 6 of 6

Thread: Uctd

  1. #1
    Join Date
    Jul 2009
    Location
    Iowa
    Posts
    31
    Thanks
    1
    Thanked 1 Time in 1 Post

    Default Uctd

    I went back for my 3 month visit yesterday and the Rheumy diagnosed me with undiffereniated connective tissue disorder? I have done some research, but it really feels like they are really not sure what is wrong. I have been on the generic form of Paquenil for about 6 weeks and have been feeling much better in the last few days. I am also still on 7.5mg of prednisone a day.
    One thing that has me concerned is my white blood cell count has continued to drop since May..I don't have the results back from yesterday yet...and they found a trace of protein in my urine during my last visit and seemed to dismiss it? I have also had a pain in my throat, not a sore throat, but the same spot is sore every morning when I wake up and over the last month my voice has gotten hoarse. I have also had mouth sores. All of these seem to have been dismissed by my Rheumy, but when I read out Lupus and other diseases like it, it seems as though they are significant? Am I being overly dramatic?
    I guess I will know more in a few weeks. When I first got sick they thought my joint pain was from pneumonia....needless to say they have ruled out that it was viral or bacterial related. I told her that from day one. I will keep being persistent....she did attempt to give me the 'we need to hurry this up' I politely reminded her that I only get 10 minutes with her every 3 months...If I need 15 minutes today, I am gonna get it!!!

  2. #2
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi mlockwood, good for you, i am glad that you demanded your time with the dr. I am absolutely no expert, but i have seen several posts here about undifferentiated connective tissue disorder. I get the impression that drs. use this diagnosis when they can not match enough criteria to the specific auto immune disease. However, I just don't understand why they did not include the protein in your urine, this is a symptom of lupus nephritis (lupus of the kidney). Also, mouth sores, are certainly a criteria for meeing the lupus diagnosis. Do you think you need to change drs? I hope you can get him to care about you and work with you, because it is hard changing drs. I am glad that the plaquenil and prednisone are helping you feel better, i hope the dr. did not take you off of them.
    Phyllis

    share a smile today

  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Mlockwood,
    I was also diagnosed with uctd. My first rheumy refused to treat me for anything because I didn't test "high enough" in any one thing. My second rheumy said that I tested somewhat positive for four things - Lupus, RA, Psoriasis and Sjrogrens. She called it Mixed Connective Tissue Disease. She said that when you consider it cumulatively, it was definitely "enough" to treat. I'm on Plaquenil , too and I'm taking injections of methotrexate. Like you, I've noticed some positive changes since starting those meds.
    From what I've learned about uctd, it seems that we may develop a full-blown case of one of our AI problems someday. Hopefully, we can keep them under control and "mild".
    BTW, I've recently been told that my vitamin D level had dropped, and I'm now taking mega-doses. My hubby found a site that mentions a connection between plaquenil and low vitamin D, so you might want to keep an eye on that, too.
    Hugs,
    Marla

  4. #4
    Join Date
    Jul 2009
    Location
    Iowa
    Posts
    31
    Thanks
    1
    Thanked 1 Time in 1 Post

    Default

    Thanks for the information. I have only been to see my Rhuemy twice, I will obtain a 2nd opinion if things are not getting better by my next visit. Her suggestion at that point was to start a med call Methodoxe? Or something like that? From the posts I have read it comes with serious side effects.

    Is it pretty normal to wake up a few days in a row feeling almost normal, then all of a sudden wake up and you can hardly move your hands and arms. I am pretty new to all of this and realize that people will react differently, it just seems like I never know what to expect when my eyes start to open and I make that first movement of the day.....pain or no pain or minimal pain. Is that normal?

    Thanks for everyone's support....some day I feel like an expert of what I am doing, then other days I feel like I don't know anything!>!

  5. #5
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Yes, my friend, I know what you are talking about. Some days I wake up and can barely get myself to the couch, and there I remain all day, curled up with the cats. Other days, like today, I have enough energy to walk on the beach and boardwalk with the hubby for a few hours.
    Methotrexate is the med that your doc mentioned. It is a very serious med, but it does help me. I couldn't stand the pill form, so my hubby gives me an injection every Sunday evening. I usually feel pretty worn out on Monday, so that's my down day. By Wednesday and all the way through Saturday, I feel good, so it makes the injections worth it.
    Also, if RA is in your diagnosis, MTX is supposed to help to prevent the damage from RA in your joints from getting worse.
    Good luck, and do get a second opinion if you need to.
    Hugs,
    Marla

  6. #6
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi mlockwood. Yes, lupus appears to have a mind of its own, you feel fine one day, and the next you can't move. This makes it tough for us to make plans. So many times, i have had to call and cancel an appointment because I just can't get out of bed that day, then in a day or so, i will be fine............I also take the methotrexate injection. Yes, there are side effects that are very frightening. If you dr. puts you on mtx, he/she will have you to come in every month for awhile so that they can keep a close watch on your blood work. If they detect any problem with your liver or kidney, they will make the necessary adjustments. Like Marla, the day after my shot is a "nothing" day, i call it my weekly vacation. Hope you are having a great weekend.
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •